TUBERCULOSIS WITH THROMBOCYTOPENIA ON TREATMENT

 
print

Author:
Question
A 9 years old boy presented in with multiple neck swellings and weight loss for 2 months. Elder sister was diagnosed as multi drug resistant tuberculosis (MDR-TB) and was on second line antituberculosis therapy (ATT) for the same. Her drug sensitivity test (DST) showed resistance to Isoniazid, Rifampicin, Streptomycin, Ethambutol and Pyrazinamide. The boy was thus investigated for TB and ultrasound abdomen showed few mesenteric lymphnodes, Chest X-Ray showed primary complex and mantoux test was positive (18 mm x 18 mm). His CT abdomen showed circumferential wall-thickening of terminal ileum and ileocaecal region with perifocal enlarged lymphnodes in right iliac fossa suggestive of TB. He was thus started on Amikacin, Ofloxacin, PAS, Ethionamide and Cycloserine. However 3 months later, child had thrombocytopenia.
Expert Opinion :
Cyclosporine was suspected to be the offending drug. Thrombocytopenia responded after stopping cycloserine. After a month, cycloserine was restarted and there were no further episodes of thrombocytopenia. His sister died after 6 months due to severe hemoptysis.
Answer Discussion :
S
Simmi Gurubacharya
bubble
cycloserine
1 year ago
B
Basir Ahmad
bubble
pas and cycloserine can cause thrombocytopenia.
1 year ago

View More Comments
ask a doctor
Ask a Doctor
Disclaimer: The information given by www.pediatriconcall.com is provided by medical and paramedical & Health providers voluntarily for display & is meant only for informational purpose. The site does not guarantee the accuracy or authenticity of the information. Use of any information is solely at the user's own risk. The appearance of advertisement or product information in the various section in the website does not constitute an endorsement or approval by Pediatric Oncall of the quality or value of the said product or of claims made by its manufacturer.
0 0 0 0 0 0 0 0 0 0 0 0 0 0 0 0